| Catalog Number |
ASC4830-01 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580)
| Date of Event |
02/28/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a hip arthroscopic labral repair, the end of the super multivac 50 wand fell off inside the patient.An x-ray was performed to search for the end of the wand, and the fragment was found in the joint cavity.The location of the fragment was deep and could not be retrieved after an hour and a half of searching, which resulted in damage to the patient¿s body tissue and mucosa.The procedure was resumed, after a delay greater than 30 minutes, using the same device.The patient is reported to be in fine condition; however, the adverse event resulted in a prolonged hospitalization.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H11: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.